Alert archive / Montana / Winter Storm Warnings in 2011

Winter Storm Warning 14, NWS Great Falls, MT

March 30, 2011

NWS Great Falls, MT issued this winter storm warning at Mar 30, 2011, 4:44 AM MDT. It took effect at Mar 30, 2011, 6:00 AM MDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2011, 4:44 AM MDT (10:44 UTC)
In effect from
Mar 30, 2011, 6:00 AM MDT
Expired
Mar 31, 2011, 6:00 PM MDT
In force
36 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WWUS45 KTFX 301044
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
444 AM MDT WED MAR 30 2011


MTZ009-048-302100-
/O.NEW.KTFX.WS.W.0014.110330T1200Z-110401T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS
444 AM MDT WED MAR 30 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THURSDAY FOR
ELEVATIONS ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 6500 FEET FOR HEAVY SNOW...
AND BLOWING SNOW WHICH IS IN EFFECT UNTIL 6 PM MDT THURSDAY.


* TIMING AND MAIN IMPACT: PERIODS OF HEAVY SNOW ARE EXPECTED TODAY
  THROUGH THURSDAY. THE GREATEST SNOWFALL IS EXPECTED ON THURSDAY.
  THE SNOW COMBINED WITH STRONG WINDS WILL CAUSE VERY POOR
  VISIBILITIES AND MAKE OUTDOOR ACTIVITIES AND TRAVEL EXTREMELY
  DIFFICULT. CONDITIONS WILL BEGIN TO IMPROVE THURSDAY NIGHT. OVER
  MARIAS PASS RAIN IS EXPECTED BUT COULD BE MIXED WITH SNOW LATE
  TONIGHT AND EARLY THURSDAY MORNING. 

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS TODAY THROUGH THURSDAY
  SHOULD RANGE FROM 10 TO 20 INCHES. 

* WINDS AND VISIBILITY: STRONG WEST WINDS 25 TO 35 MPH WITH GUSTS
  TO 60 MPH ARE LIKELY. VISIBILITIES WILL BE BELOW 1 MILE AND
  COULD BE NEAR ZERO AT TIMES.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6500 FEET.

* LOCATIONS AFFECTED INCLUDE: LOGAN PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO LIKELY. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
5 follow-up statements
579 
WWUS45 KTFX 302014
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
214 PM MDT WED MAR 30 2011

MTZ009-048-310300-
/O.CON.KTFX.WS.W.0014.000000T0000Z-110401T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS
214 PM MDT WED MAR 30 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY
FOR ELEVATIONS ABOVE 6500 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6500 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT THURSDAY. 

* TIMING AND MAIN IMPACT: PERIODS OF HEAVY SNOW ARE EXPECTED
  THROUGH THURSDAY. THE GREATEST SNOWFALL IS EXPECTED ON THURSDAY.
  THE SNOW COMBINED WITH STRONG WINDS WILL CAUSE VERY POOR
  VISIBILITIES AND MAKE OUTDOOR ACTIVITIES AND TRAVEL EXTREMELY
  DIFFICULT. CONDITIONS WILL BEGIN TO IMPROVE THURSDAY NIGHT. OVER
  MARIAS PASS...RAIN IS EXPECTED BUT COULD BE MIXED WITH SNOW LATE
  TONIGHT AND EARLY THURSDAY MORNING.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS THROUGH THURSDAY SHOULD
  RANGE FROM 10 TO 20 INCHES.

* WINDS AND VISIBILITY: STRONG WEST WINDS 25 TO 35 MPH WITH 
  GUSTS TO 60 MPH ARE LIKELY. VISIBILITIES WILL BE BELOW 1 MILE 
  AND COULD BE NEAR ZERO AT TIMES.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6500 FEET.

* LOCATIONS AFFECTED INCLUDE: LOGAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO LIKELY. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
690 
WWUS45 KTFX 310252
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
852 PM MDT WED MAR 30 2011

MTZ009-048-311200-
/O.CON.KTFX.WS.W.0014.000000T0000Z-110401T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS
852 PM MDT WED MAR 30 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY
FOR ELEVATIONS ABOVE 6500 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6500 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT THURSDAY. 

* TIMING AND MAIN IMPACT: PERIODS OF HEAVY SNOW ARE EXPECTED 
  THROUGH THURSDAY. THE GREATEST SNOWFALL IS EXPECTED ON 
  THURSDAY. THE SNOW COMBINED WITH STRONG WINDS WILL CAUSE 
  VERY POOR VISIBILITIES AND MAKE OUTDOOR ACTIVITIES AND 
  TRAVEL EXTREMELY DIFFICULT. CONDITIONS WILL BEGIN TO IMPROVE 
  THURSDAY NIGHT. OVER MARIAS PASS...RAIN IS EXPECTED BUT 
  COULD BE MIXED WITH SNOW LATE TONIGHT AND EARLY THURSDAY 
  MORNING. 

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS THROUGH THURSDAY 
  SHOULD RANGE FROM 10 TO 20 INCHES. 

* WINDS AND VISIBILITY: STRONG WEST WINDS 25 TO 35 MPH WITH 
  GUSTS TO 60 MPH ARE LIKELY. VISIBILITIES WILL BE BELOW 1 
  MILE AND COULD BE NEAR ZERO AT TIMES.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6500 FEET.

* LOCATIONS AFFECTED INCLUDE: LOGAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO LIKELY. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
607 
WWUS45 KTFX 310943
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
343 AM MDT THU MAR 31 2011

MTZ009-048-312200-
/O.CON.KTFX.WS.W.0014.000000T0000Z-110401T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS
343 AM MDT THU MAR 31 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 6500 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6500 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF HEAVY SNOW ARE EXPECTED
  THROUGH THIS EVENING. THE SNOW COMBINED WITH STRONG WINDS WILL
  CAUSE VERY POOR VISIBILITIES AND MAKE OUTDOOR ACTIVITIES AND
  TRAVEL EXTREMELY DIFFICULT. CONDITIONS WILL BEGIN TO IMPROVE
  THURSDAY NIGHT. OVER MARIAS PASS...RAIN IS EXPECTED BUT COULD BE
  MIXED WITH SNOW EARLY THIS MORNING.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS THROUGH THURSDAY 
  SHOULD RANGE FROM 10 TO 20 INCHES.

* WINDS AND VISIBILITY: STRONG WEST WINDS 25 TO 35 MPH WITH 
  GUSTS TO 60 MPH ARE LIKELY. VISIBILITIES WILL BE BELOW 1 
  MILE AND COULD BE NEAR ZERO AT TIMES.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6500 FEET.

* LOCATIONS AFFECTED INCLUDE: LOGAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO LIKELY. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
448 
WWUS45 KTFX 311950
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
150 PM MDT THU MAR 31 2011

MTZ009-048-010000-
/O.CON.KTFX.WS.W.0014.000000T0000Z-110401T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS
150 PM MDT THU MAR 31 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 6500 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6500 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF HEAVY SNOW ARE EXPECTED
  THROUGH THIS AFTERNOON OVER THE ROCKY MOUNTAIN FRONT. THE SNOW
  COMBINED WITH STRONG WINDS WILL CAUSE VERY POOR VISIBILITIES AND
  MAKE OUTDOOR ACTIVITIES AND TRAVEL EXTREMELY DIFFICULT.
  CONDITIONS WILL BEGIN TO IMPROVE LATER TONIGHT.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS THROUGH THIS AFTERNOON
  SHOULD RANGE FROM 6 TO 12 INCHES.

* WINDS AND VISIBILITY: STRONG WEST WINDS 25 TO 35 MPH...WITH
  GUSTS TO 60 MPH ARE LIKELY. VISIBILITIES WILL BE BELOW ONE HALF
  MILE AND COULD BE NEAR ZERO AT TIMES.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6500 FEET.

* LOCATIONS AFFECTED INCLUDE: LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO LIKELY. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
606 
WWUS45 KTFX 312344
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
544 PM MDT THU MAR 31 2011

MTZ009-048-010045-
/O.EXP.KTFX.WS.W.0014.000000T0000Z-110401T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS
544 PM MDT THU MAR 31 2011

...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
ELEVATIONS ABOVE 6500 FEET...

THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 6500 FEET WILL
EXPIRE AT 6 PM MDT THIS EVENING. 

LIGHT SNOW ACCUMULATIONS ARE EXPECTED THROUGHOUT THE EVENING HOURS
ALONG THE ROCKY MOUNTAIN FRONT. SNOW ACCUMULATIONS ARE NOT
EXPECTED TO REACH WARNING CRITERIA AND THE WINTER STORM WARNING
WILL BE ALLOWED TO EXPIRE AT 6 PM. 


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 4:08 AM MDT, 36 minutes earlier.

Area forecast discussion, Mar 30, 4:08 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
408 AM MDT WED MAR 30 2011

.DISCUSSION...
TODAY THROUGH FRIDAY...IN A NUTSHELL MOIST NORTHWEST FLOW ALOFT
WILL CONTINUE OVER THE AREA THROUGH THURSDAY NIGHT. THE APPROACH
OF AN UPPER RIDGE ON FRIDAY COULD LEAD TO SOME DRYING ON FRIDAY.
MOUNTAINS WILL CONTINUE TO SEE SNOW INTO THURSDAY NIGHT. AM COMING
UP WITH HEAVY AMOUNTS OVER THE HIGHER ELEVATIONS OF THE ROCKY
MOUNTAIN FRONT, THIS SNOWFALL HAS PROMPTED THE ISSUANCE OF A
WINTER STORM WARNING. FOR THE SOUTHWEST VALLEYS IT APPEARS MOST OF
THE SNOW WILL BE PICKED OFF BY THE ADJOINING MOUNTAINS AND DO NOT
SEE A GOOD MECHANISM TO DEVELOP RAIN OR SNOW AT THE SURFACE SO
HAVE KEPT JUST A CHANCE OF PRECIPITATION THERE. OVER THE PLAINS A
CANADIAN COLD FRONT MOVING SOUTH ON THURSDAY SHOULD INTERACT WITH
THE MOISTURE TO PRODUCE A BAND OF PRECIPITATION WHICH WILL LAST
INTO THURSDAY NIGHT. MODELS DIFFER ON WHERE THE PRECIPITATION BAND
WILL BE BUT FEEL CONFIDENT ENOUGH TO RAISE THE CHANCE OF
PRECIPITATION INTO THE LIKELY CATEGORY. DEPENDING ON TEMPERATURES
COULD POSSIBLY SEE A COUPLE OF INCHES ALONG THE U.S. ROUTE 2
CORRIDOR. AS FOR THE HIGH WIND WARNING WILL CONTINUE IT. OTHER
THAN THE ROCKY MOUNTAIN FRONT A LITTLE CONCERNED THAT HIGH WINDS
WILL BE CONFINED MAINLY TO THE MOUNTAINS AND FAVORED CANYONS AS
DO NOT SEE A GOOD MECHANISM TO MIX HIGHER WINDS ALOFT TO THE
SURFACE. WILL GO AHEAD AND UPGRADE THE HIGH WIND WATCH FOR
BEAVER HEAD AND MADISON COUNTIES TO A HIGH WIND WARNING. AGAIN
THINK THERE WILL BE SOME STRONG GUSTS IN THE MOUNTAINS AND FAVORED
CANYONS BUT AM NOT EXPECTING WIDESPREAD HIGH WINDS OVER THOSE
COUNTIES. BLANK

FRIDAY NIGHT THROUGH WEDNESDAY...MEDIUM RANGE MODELS ARE BEGINNING
TO COME INTO AGREEMENT WITH REGARD TO THIS WEEKENDS WEATHER SYSTEM.
WEAK SHORTWAVE RIDGING IS EXPECTED TO BE OVER MONTANA FRIDAY NIGHT
WITH MOIST WEST TO SOUTHWEST FLOW ALOFT BRINGING SCATTERED SHOWERS
TO THE MOUNTAINS. STRONG SHORTWAVE ENERGY MOVING INTO THE PACIFIC
NORTHWEST ON SATURDAY WILL CARVE OUT A POSITIVE-TILT TROUGH OVER THE
REGION WITH A SURFACE LOW PRESSURE SYSTEM CENTERED SOMEWHERE NEAR
THE MONTANA-WYOMING BORDER. MODELS ARE NOW SHOWING WIDESPREAD
PRECIPITATION OVER THE FORECAST AREA ON SATURDAY...ALTHOUGH SOME
DISAGREEMENT IN PF LOCATION AND AMOUNTS ARISE FOR SATURDAY NIGHT
AND SUNDAY. WITH BETTER AGREEMENT BEGINNING TO ARISE IN UPPER LEVEL
AND SURFACE PATTERNS FOR THIS TIME PERIOD FELT IT WAS APPROPRIATE TO
INCREASE POPS FOR THE SATURDAY TIME FRAME THEN TREND TOWARD THE
WETTER GS SOLUTION FOR THE REMAINDER OF THE WEEKEND. WITH
TEMPERATURES TRENDING DOWNWARD DUE TO THE TROUGH MOVING OVER THE
REGION IT APPEARS THAT A MIX OF RAIN AND SNOW SHOULD BE EXPECTED AT
LOWER ELEVATIONS ON SATURDAY WITH PRECIPITATION CHANGING TO ALL SNOW
FOR SATURDAY NIGHT AND SUNDAY. PRELIMINARY PF/SNOW AMOUNT FORECASTS
SUGGEST THAT NORTH CENTRAL MONTANA COULD SEE 2 TO 4 INCHES OF SNOW
AT LOWER ELEVATIONS WITH 6 TO 12 INCHES POSSIBLE IN THE MOUNTAINS.
HOWEVER...EVEN A SLIGHT VARIATION IN SURFACE TEMPERATURES COULD
CAUSE ACCUMULATIONS TO BE MUCH LESS THAN CURRENT FORECASTS SUGGEST.
AS NOTED BEFORE...CONFIDENCE IN THIS FORECAST IS TRENDING UPWARD BUT
STILL REMAINS LESS THAN I WOULD PREFER BEFORE STATING THAT
HIGHLIGHTS WILL BE REQUIRED. FOR THE REMAINDER OF THE LONG TERM A
MOIST NORTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE FORECAST AREA
WITH OCCASIONAL IMPULSES IN THE UPPER LEVEL FLOW TRIGGERING ISOLATED
TO SCATTERED SHOWERS AT TIMES. TEMPERATURES WILL REMAIN GENERALLY
BELOW SEASONAL AVERAGES THROUGH THE PERIOD. MP

&&

.AVIATION...
UPDATED 0443Z.
WEAK UPPER LEVEL PRESSURE WILL BUILD OVER THE REGION. HOWEVER...THE
AIR MASS WILL CONTINUE TO BE QUITE MOIST...ESPECIALLY OVER THE
ROCKIES AND SOUTHWEST MONTANA. WINDS ALOFT WILL INCREASE DURING THE
NIGHT ACROSS THE NORTHERN ROCKIES AND SPREAD EAST BY MORNING. VERY
STRONG AND GUSTY WINDS ARE EXPECTED WEDNESDAY AFTERNOON ACROSS MUCH
OF NORTH CENTRAL AND SOUTHWEST MONTANA. MOISTURE WILL INCREASE OVER
THE WESTERN MOUNTAINS DURING THE AFTERNOON AND MFR CI GS/SB'S ARE
POSSIBLE BY LATE AFTERNOON AND EVENING. MFR CI GS/SB'S ARE ALSO
POSSIBLE ACROSS ACROSS SOUTHWEST MONTANA IN THE VICINITY OF
PRECIPITATION.

&&

.HYDROLOGY...
TEMPERATURES WILL NOT BE AS WARM AS WAS EARLIER EXPECTED. NOW IT
LOOKS LIKE HIGHS THE REST OF THIS WEEK WILL BE IN THE 40S OVER THE
PLAINS WITH HIGHS IN THE 45 TO 55 DEGREE RANGE FOR THE SOUTHWEST
VALLEYS. WILL SEE SOME INCREASE IN SNOW MELT BUT SHOULD THERE BE ANY
INCREASE IN WATER LEVELS FOR CREEKS AND STREAMS...IT SHOULD BE MINOR.

AREAS WITH LARGE AMOUNTS OF SNOW ON THE GROUND WILL BE MOST PRONE TO
FLOODING POTENTIAL. THESE AREAS INCLUDE THE NORTHERN ROCKIES AND
ADJACENT PLAINS...AND PORTIONS OF NORTH CENTRAL MONTANA INCLUDING
LIBERTY...HILL...BLAINE...AND FERGUS COUNTIES. BY THE SECOND OR
THIRD WEEK IN APRIL MODERATE TO MAJOR FLOODING WILL BECOME MORE
LIKELY ALONG THE MILK RIVER...ESPECIALLY IN BLAINE COUNTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  36  48  32 /  10  20  60  50
CTB  49  35  45  32 /  10  10  60  60
HLN  50  39  53  35 /  40  40  50  40
BZN  49  35  54  35 /  50  50  60  30
WEY  38  30  40  27 /  80  70  50  40
DLN  51  36  54  35 /  40  40  30  30
HVR  44  33  40  27 /  30  50  60  50
LWT  43  34  42  30 /  50  50  60  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TODAY TO 6 PM MDT THURSDAY CASCADE...
EASTERN POND ERA...EASTERN TETON...JUDITH BASIN.

HIGH WIND WARNING UNTIL 6 PM MDT THURSDAY CENTRAL AND SOUTHERN
LEWIS AND CLARK...EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

WINTER STORM WARNING UNTIL 6 PM MDT THURSDAY FOR ELEVATIONS
ABOVE 6500 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN
ROCKY MOUNTAIN FRONT.

HIGH WIND WARNING UNTIL 6 AM MDT THURSDAY BEAVERHEAD...MADISON.

&&

SHORT TERM...BLANK
LONG TERM...MPJ
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 29, 9:51 PM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
951 PM MDT TUE MAR 29 2011

MTZ009-010-012-014-046-048>050-310400-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-
951 PM MDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED WEDNESDAY AND THURSDAY
WITH STRONGEST WINDS ALONG THE ROCKY MOUNTAIN FRONT. A HIGH WIND
WARNING IS IN EFFECT BEGINNING WEDNESDAY MORNING ALONG THE ROCKY
MOUNTAIN FRONT AND EASTERN GLACIER COUNTY AND BEGINNING WEDNESDAY
AFTERNOON FARTHER EAST ON THE PLAINS.

A MOIST NORTHWEST FLOW ALOFT WILL BRING A GOOD CHANCE FOR
PRECIPITATION TO THE REGION WEDNESDAY NIGHT THROUGH THURSDAY WITH
ACCUMULATING SNOW POSSIBLE IN THE MOUNTAINS. A STRONGER STORM
SYSTEM WILL MOVE THROUGH THE REGION THIS WEEKEND WITH SIGNIFICANT
RAIN OR SNOW AMOUNTS POSSIBLE AS WELL AS COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS ARE ALWAYS GREATLY APPRECIATED.

MTZ008-015-310400-
BEAVERHEAD-MADISON-
951 PM MDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WEST TO SOUTHWEST WINDS ARE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT. A HIGH WIND WATCH IS IN EFFECT BEGINNING
WEDNESDAY MORNING.

A MOIST NORTHWEST FLOW ALOFT WILL BRING A GOOD CHANCE FOR
PRECIPITATION TO THE REGION WEDNESDAY NIGHT THROUGH THURSDAY WITH
ACCUMULATING SNOW POSSIBLE IN THE MOUNTAINS. A STRONGER STORM
SYSTEM WILL MOVE THROUGH THE REGION THIS WEEKEND WITH SIGNIFICANT
RAIN OR SNOW AMOUNTS POSSIBLE AS WELL AS COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS ARE ALWAYS GREATLY APPRECIATED.

MTZ011-047-310400-
HILL-BLAINE-
951 PM MDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARMING TEMPERATURES LATER THIS WEEK WILL CONTRIBUTE TO INCREASED
SNOW-MELT AND RUNOFF CAUSING RISES IN AREA STREAMS AND CREEKS.
LATEST HYDROLOGICAL MODELS INDICATE MODERATE TO MAJOR FLOODING
LIKELY ALONG THE MILK RIVER BY MID APRIL...ESPECIALLY IN BLAINE
COUNTY.

A MOIST NORTHWEST FLOW ALOFT WILL BRING A GOOD CHANCE FOR
PRECIPITATION TO THE REGION WEDNESDAY NIGHT THROUGH THURSDAY WITH
ACCUMULATING SNOW POSSIBLE IN THE MOUNTAINS. A STRONGER STORM
SYSTEM WILL MOVE THROUGH THE REGION THIS WEEKEND WITH SIGNIFICANT
RAIN OR SNOW AMOUNTS POSSIBLE AS WELL AS COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS ARE ALWAYS GREATLY APPRECIATED.

MTZ013-044-045-051>055-310400-
CHOUTEAU-TOOLE-LIBERTY-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
951 PM MDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MOIST NORTHWEST FLOW ALOFT WILL BRING A GOOD CHANCE FOR
PRECIPITATION TO THE REGION WEDNESDAY NIGHT THROUGH THURSDAY WITH
ACCUMULATING SNOW POSSIBLE IN THE MOUNTAINS. A STRONGER STORM
SYSTEM WILL MOVE THROUGH THE REGION THIS WEEKEND WITH SIGNIFICANT
RAIN OR SNOW AMOUNTS POSSIBLE AS WELL AS COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS ARE ALWAYS GREATLY APPRECIATED.

Nearby

Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.